Alert archive / South Carolina / Wind Advisories in 2020
Wind Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this wind advisory at Feb 7, 2020, 3:39 AM EST for 5 counties in Georgia; 17 counties in South Carolina. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2020, 3:39 AM EST (08:39 UTC)
- Expired
- Feb 7, 2020, 6:53 PM EST
- In force
- 15 hr
- Issued by
- NWS Columbia, SC
All 22 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 23 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 412 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.5
The text
As transmitted.
609 WWUS72 KCAE 070839 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 339 AM EST Fri Feb 7 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 080000- /O.CAN.KCAE.LW.Y.0006.000000T0000Z-200208T0000Z/ /O.NEW.KCAE.WI.Y.0001.200207T0839Z-200208T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 339 AM EST Fri Feb 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... The National Weather Service in Columbia has issued a Wind Advisory, which is in effect until 7 PM EST this evening. The Lake Wind Advisory has been cancelled. * WINDS...West winds 15 to 25 mph with gusts up to 40 mph. * TIMING...Through 7 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wet soils from recent rainfall, in addition to wind gusts, could result in fallen trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
991 WWUS72 KCAE 071108 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 608 AM EST Fri Feb 7 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 080000- /O.CON.KCAE.WI.Y.0001.000000T0000Z-200208T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 608 AM EST Fri Feb 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...West winds 15 to 25 mph with gusts up to 40 mph. * TIMING...Through 7 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wet soils from recent rainfall, in addition to wind gusts, could result in fallen trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
079 WWUS72 KCAE 072353 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 653 PM EST Fri Feb 7 2020 ...Wind Advisory Cancelled... .As a strong low pressure system pulls further away from the area, winds have come down significantly from earlier in the day, and should continue to diminish overnight. GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 080100- /O.CAN.KCAE.WI.Y.0001.000000T0000Z-200208T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 653 PM EST Fri Feb 7 2020 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Columbia has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Feb 7, 1:01 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 7, 1:01 AM EST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
101 AM EST Fri Feb 7 2020
.SYNOPSIS...
Rain chances will continue to diminish early this morning as
a cold front shifts east of the area. Dry high pressure will
build into the region behind the front today. It will be breezy
through this evening.
&&
.NEAR TERM /THROUGH TODAY/...
Regional radar early this morning shows the bulk of the
rainfall has pushed east of the area, however there are still
scattered showers moving into the western CSRA along the cold
front. The cold front will continue to push eastward through the
area early this morning with showers diminishing before daybreak.
Low pressure will continue to deepen as it lifts across the
Northeastern CONUS today resulting in a tight pressure gradient
over the forecast area. Westerly winds 20 to 30 mph with gusts
to 40 mph are expected. A lake wind advisory is in effect
until 7 pm this evening. Conditions are expected to remain below
wind advisory criteria. It will be much cooler today than the
past several days with cold air advection behind the front.
Highs will be in the upper 40s to lower 50s.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
A fast moving upper trough zips through the region Saturday
afternoon and evening with a slight chance of showers. High
pressure rebuilds for Sunday with dry weather and slightly
warmer temperatures.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
High pressure moves offshore on Monday which allows a significant
warming trend to begin. The Midlands and CSRA will be in between
strong high pressure aloft over the Western Atlantic Ocean and a
deep upper trough over the Western U.S. during the middle of next
week. Disturbances are forecast to eject out of the upper trough and
ride over high pressure. Expect unseasonably warm temperatures
and scattered to numerous showers.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Ceiling restrictions will improve before daybreak. Breezy
through tonight.
A majority of the rainfall has pushed east of the terminals
early this morning. Cannot rule out another shower passing over
one of the TAF sites, but will handle with a TEMPO group if
needed. A cold front will shift east of the terminals before
daybreak with rain chances diminishing. Visibilities have
returned to VFR, but ceilings continue to fluctuate between
categories. Generally expect MVFR over the next couple of hours
with a return to VFR before daybreak. The primary aviation
concern is winds given the tight pressure gradient through the
day. Westerly winds will be 15 to 20 knots sustained and gusts
up to 35 knots then begin diminishing around sunset.
EXTENDED AVIATION OUTLOOK...The next low pressure system will
push Gulf moisture into the region early Monday with increasing
confidence in restrictions for Monday and Tuesday.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Lake Wind Advisory until 7 PM EST this evening for GAZ040-
063>065-077.
SC...Lake Wind Advisory until 7 PM EST this evening for SCZ016-018-
020>022-025>031-035>038-041-115-116.
&&Hazardous weather outlook, Feb 7, 1:13 AM EST, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 113 AM EST Fri Feb 7 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 080615- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 113 AM EST Fri Feb 7 2020 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Rest of Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 6, 9:58 PM EST, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Columbia SC
958 PM EST Thu Feb 6 2020
SCZ036-038-070330-
Orangeburg SC-Clarendon SC-
958 PM EST Thu Feb 6 2020
...Strong Thunderstorms Will Impact Portions of east central
Orangeburg and eastern Clarendon Counties Until 1030 PM EST....
...Boaters on Lake Marion Should Seek Safe Harbor...
At 958 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Holly Hill, or 13 miles northeast of Indian
Field, moving northeast at 65 mph.
HAZARD...strong winds 45 to 55 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Manning, Holly Hill, Santee Cooper Regional Airport, Eutawville,
Vance, Eautaw Springs, Indian Bluff Recreation Park, Davis Station,
Rocks Pond Campground and Marina, Blounts Landing, Mill Creek Marina
and Campground and Foreston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Marion should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
3345 8015 3346 8016 3345 8020 3344 8020
3345 8022 3332 8025 3327 8031 3328 8035
3326 8037 3336 8052 3386 8007 3379 7997
3377 7999 3372 7997
TIME...MOT...LOC 0258Z 220DEG 54KT 3336 8038
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:36 PM EST | Areal Flood Advisory | CAE | Burke, Richmond | 5 hr |
| Feb 7, 2:46 PM EST | River Flood Warning | CAE | Richmond | 4 days |
| Feb 6, 8:59 PM EST | Areal Flood Advisory | CAE | Bamberg, Calhoun, Clarendon, Lee, Orangeburg, Richland and 1 more | 4 hr |
| Feb 6, 9:58 PM EST | Special Weather Statement | CAE | Clarendon | 32 min |
Nearby
Wind Advisories in South Carolina, 2020Wind Advisories in Georgia, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.